We introduce a new powerful teaching notation for multivariable calculus that produces compact formulas virtually identical to single-variable ones. The notation is meant to emphasize the structure of multivariable calculus, freeing students to concentrate on more difficult concepts. Thus, it has the potential to increase simultaneously the amount and depth at which material is taught.

Additional Metadata
Persistent URL dx.doi.org/10.1080/0020739021000053927
Journal International Journal of Mathematical Education in Science and Technology
Citation
Pollanen, M.D. (Marco D.), & May, L.E. (Lawrence E.). (2003). Matrix derivatives: A diagrammatic notation for multivariable calculus. International Journal of Mathematical Education in Science and Technology, 34(2), 181–198. doi:10.1080/0020739021000053927